Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: Sudden death; cardiopulmonary arrest; Myalgia; Nausea; asthenia; This is a spontaneous report from a contactable consumer downloaded from the Agency Regulatory Authority-WEB (FR-AFSSAPS-TS20210171). A 95-year-old female patient received BNT162B2 (COMIRNATY), intramuscularly, on 01Feb2021 at 19:30 a single dose for COVID-19 vaccination. Medical history included ongoing hypertension arterial (well-balanced) and stroke in 1999. The patient had no history of cardiovascular disease, no history of venous thrombosis, and no history of COVID-19. Concomitant medications included irbesartan (APROVEL), lercanidipine hydrochloride (LERCAN), fesoterodine fumarate (TOVIAZ), esomeprazole (MANUFACTURER UNKNOWN), lormetazepam (NOCTAMIDE), and amitriptyline hydrochloride (LAROXYL). The patient experienced myalgia and nausea on 02Feb2021 and sudden death on 03Feb2021 at 15:30, which were reported as fatal. The patient also experienced asthenia on 02Feb2021 and cardiopulmonary arrest on 03Feb2021. The clinical course was reported as follows: Despite her age, the patient was still very active and in great shape according to the family and the attending physician. The patient had no problem during the vaccination. In the evening, about 2 hours later (as reported), the patient complained of nausea then muscle aches and pains. On 02Feb2021, the patient still complained of muscle pain, asthenia, and nausea. The attending physician visited, who noted absence of fever, blood pressure (BP) at 120/60, heart rate at 70, and oxygen saturation at 99% with normal clinical examination, all on 02Feb2021. The doctor concluded reactogenic manifestations in connection with the vaccine and prescribed paracetamol (MANUFACTURER UNKNOWN) and algeldrate sodium alginate (GAVISCON) and recommended rest. On 03Feb2021, the patient had increased asthenia, stayed in bed (which is really unusual according to her family), complained of nausea and myalgia especially of the upper body, no other complaints, no trouble of consciousness, and no other pain, but did not eat breakfast. The daughter of the patient came to the room 1 hour later and discovered her in cardiopulmonary arrest. Cardiac massage was started by the family, paramedics were called, and intervention of Emergency Medical Service was started. The resuscitation maneuvers were ineffective, and death observed at 15:30 (44 hours after vaccination). In conclusion, there was sudden death in an elderly patient, but in good general condition and without major comorbidity or associated acute pathology, having early systemic reactogenic effects. Therapeutic measures were taken as a result of the events as aforementioned. The clinical outcome of all of the events was fatal. The patient died on 03Feb2021. The cause of death was reported as sudden death and assessed as cardiopulmonary arrest. An autopsy was not performed. No follow-up attempts are possible; information on lot number cannot be obtained.; Reported Cause(s) of Death: cardiopulmonary arrest; Sudden death
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166